Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Had frequent loose motions, suspected mild IBS. Prescribed equirex it stopped. Will it come back?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Dear Sir,
I had frequent loose motions from 2 months lost few kg weight ,after my doctor prescribed equirex it stopped,will it come back if i stop to take equirex tablet?i had no stomach pain or fever .Doctor suspected mild IBS
Posted Thu, 27 Jun 2013 in Digestion and Bowels
Answered by Dr. Luchuo Engelbert Bain 1 hour later
HI and thanks for the query,

I think it might be somehow necessary to get other formal examinations to exclude known causes of chronic diarrhea (diarrhea for more than 3 weeks). Equirex gives symtomatic treatment, but its however important to know the exact cause of this diarrhea. IBS) could as well be the cause, but this is usually a diagnosis of exclusion when other known causes have been formally excluded.

Infections, change in diet and food intolerance, colon tumors deserve a formal exclusion. Absence of fever and abdominal pain are very comforting. I suggest you might to get a stool examination, stool culture and sensitivity testing, occult blood to exclude for colon cancer for a start. The normally of these tests and a favorable clinical evolution would point towards irritable bowel syndrome, and at that stage, a simple monitoring of symptoms and reporting any adverse signs or symptoms when noticed.

For now as you book an appointment with a gastroenterologist, a health diet, XXXXXXX in vegetables and fruits and exercise could be of much help. Book an appointment and get a complete clinical review.

Thanks and hope this helps. Do not hesitate asking further questions if need be.

Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Had frequent loose motions, suspected mild IBS. Prescribed equirex it stopped. Will it come back? 20 minutes later
Dear Sr,
Everything you mentioned above tests has been done and reported normal.They have declared mild IBS.Doctor suggested Equirex and colospa retarda for 10 days.After 10 days he has told to take these medicin when i feel loose motions only.What is the prognosis of these condition?.I stopped medicine from yesterday ,i passed loose motion little bit.
Is there any side effects if i take these medicine daily in order to be free from these symptom.
Answered by Dr. Luchuo Engelbert Bain 20 minutes later
Hi and thanks for the query,

I ma happy with the update information you just sent. If it s been declared mild IBS, then there is really nothing much to worry about. To me the drug prescribed and the duration sounds actually very appropriate. Little side effects might be noted, but generally in mild IBS, without severe abdominal symptoms, after 10 days of taking the drug, a net improvement is expected.

With respect to the side effects of this drug, all drugs do carry side effects. The mot commonly reported side effects of this drug have been nausea, vomiting and loss of appetite, with of course ave been mild and usually fade out without the treatment or a few days when the treatment is over. I strongly suggest you take the drugs as prescribed and take a lot of water and fluids during this period.

The prognosis is mild IBS is generally very good. Complementary life style changes have reported spectacular improvements: exercise, XXXXXXX vegetable and fruit diet, positive thinking (reduction in stress levels) and drinking enough water and exercise. It is however very important to be watchful. If you experience these diarrheal symptoms accompanied by other signs like fever, blood in stool or severe weight loss, it might be very necessary to get a physician review.

For now, I suggest you stay calm for the prognosis of mild IBS is good, especially when complemented with drug compliance and positive life style modification practices as cited above.

Thanks and hope this helps as I await any further questions in case you have any.

Best regards,

Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Had frequent loose motions, suspected mild IBS. Prescribed equirex it stopped. Will it come back? 33 minutes later
Dear Sir,
Thanks for your well observed reply,i forgot to mention that i have mild anxiety from
few years and i have not taken any treatement for Symptoms of this are irritability,loose motion at stressfull situation only ,continuos thoughts and feeling tired and not fresh when i wake up in morning,constipation on daily basis.
Earlier i had loose motions only at stressful situation and constipation on daily basis.But now its loose motion but constipation vanished.
Why loose motion replaced constipation.?
What next should i do?
Answered by Dr. Luchuo Engelbert Bain 7 minutes later
Hi and thanks for the query,

It is not uncommon to have interchange of episodes of diarrhea and constipation in IBS. It is not unusual. It is important notifying this past history of anxiety. It is observed that psychiatric disease or conditions have repercussions on the gastrointestinal system. This has a physiologic explanation however.

It would be interesting to know if you have ever had a consultation with a psychiatrist or a psychologist? Have you ever been prescribed any anti anxiety drugs?

If not, stress, anxiety distorts the functioning of the whole system at all levels, and might have consequences not only at physical level, the IBS, but also on your general performance but at social and job site level. It is an important consideration to have a session or consultation with a psychiatrist and/ or a psychologist. This might change lots of things. Mental state in good shape actually shapes one s life.

I conclude by saying it is NOT unusual experiencing this interplay of diarrhea and loose motion in IBS, but insisting on respect of the treatment prescribed and other above cited life style changes. Meeting a psychiatrist/psychologist to me could be very useful.

Thanks once again as I wish you the best of health.
Best regards,

Luchuo, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor